\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Self-similarity and long-time behavior of solutions of the diffusion equation with nonlinear absorption and a boundary source

Abstract Related Papers Cited by
  • This paper deals with the long-time behavior of solutions of nonlinear reaction-diffusion equations describing formation of morphogen gradients, the concentration fields of molecules acting as spatial regulators of cell differentiation in developing tissues. For the considered class of models, we establish existence of a new type of ultra-singular self-similar solutions. These solutions arise as limits of the solutions of the initial value problem with zero initial data and infinitely strong source at the boundary. We prove existence and uniqueness of such solutions in the suitable weighted energy spaces. Moreover, we prove that the obtained self-similar solutions are the long-time limits of the solutions of the initial value problem with zero initial data and a time-independent boundary source.
    Mathematics Subject Classification: Primary: 35C06, 35K61, 35B40; Secondary: 35Q92.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    G. I. Barenblatt, "Scaling, Self-Similarity, and Intermediate Asymptotics," Cambridge University Press, 1996.

    [2]

    H. Brézis and A. Friedman, Nonlinear parabolic equations involving measures as initial conditions, J. Math. Pures Appl., 62 (1983), 73-97.

    [3]

    H. Brezis, L. A. Peletier and D. Terman, A very singular solution of the heat equation with absorption, Arch. Rational Mech. Anal., 95 (1986), 185-209.doi: 10.1007/BF00251357.

    [4]

    J. Bricmont and A. Kupiainen, Stable non-Gaussian diffusive profiles, Nonlinear Anal., 26 (1996), 583-593.doi: 10.1016/0362-546X(94)00300-7.

    [5]

    Y. Chen and G. Struhl, Dual roles for patched in sequestering and transducing hedgehog, Cell, 87 (1996), 553-563.

    [6]

    G. Dal Maso, "An Introduction to $\Gamma$-Convergence," Birkhäuser, Boston, 1993.doi: 10.1007/978-1-4612-0327-8.

    [7]

    A. Eldar, D. Rosin, B. Z. Shilo and N. Barkai, Self-enhanced ligand degradation underlies robustness of morphogen gradients, Devel. Cell, 5 (2003), 635-646.

    [8]

    M. Escobedo and O. Kavian, Variational problems related to self-similar solutions of the heat equation, Nonlinear Anal., 11 (1987), 1103-1133.doi: 10.1016/0362-546X(87)90001-0.

    [9]

    M. Escobedo and O. Kavian, Asymptotic behaviour of positive solutions of a nonlinear heat equation, Houston J. Math., 14 (1988), 39-50.

    [10]

    M. Escobedo, O. Kavian and H. Matano, Large time behavior of solutions of a dissipative semilinear heat equation, Comm. Partial Differential Equations, 20 (1995), 1427-1452.doi: 10.1080/03605309508821138.

    [11]

    V. A. Galaktionov, S. P. Kurdyumov and A. A. Samarskiĭ, Asymptotic "eigenfunctions'' of the Cauchy problem for a nonlinear parabolic equation, Mat. Sb. (N.S.), 126 (1985), 435-472.

    [12]

    D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order," Springer-Verlag, Berlin, 1983.

    [13]

    A. Gmira and L. Véron, Large time behaviour of the solutions of a semilinear parabolic equation in $R^N$, J. Differential Equations, 53 (1984), 258-276.doi: 10.1016/0022-0396(84)90042-1.

    [14]

    P. V. Gordon, C. Sample, A. M. Berezhkovskii, C. B. Muratov and S. Y. Shvartsman, Local kinetics of morphogen gradients, Proc. Natl. Acad. Sci. US., 108 (2011), 6157-6162.

    [15]

    L. Herraiz, Asymptotic behaviour of solutions of some semilinear parabolic problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 16 (1999), 49-105.doi: 10.1016/S0294-1449(99)80008-0.

    [16]

    J. P. Incardona, J. H. Lee, C. P. Robertson, K. Enga, R. P. Kapur and H. Roelink, Receptor-mediated endocytosis of soluble and membrane-tethered sonic hedgehog by patched-1, Proc. Natl. Acad. Sci. USA, 97 (2000), 12044-12049.

    [17]

    S. Kamin and L. A. Peletier, Singular solutions of the heat equation with absorption, Proc. Amer. Math. Soc., 95 (1985), 205-210.doi: 10.2307/2044513.

    [18]

    B. Kawohl, When are solutions to nonlinear elliptic boundary value problems convex?, Comm. Partial Differential Equations, 10 (1985), 1213-1225.doi: 10.1080/03605308508820404.

    [19]

    D. Kinderlehrer and G. Stampacchia, "An Introduction to Variational Inequalities and Their Applications," Academic Press, New York, 1980.

    [20]

    A. D. Lander, W. C. Lo, Q. Nie and F. Y. Wan, The measure of success: constraints, objectives, and tradeoffs in morphogen-mediated patterning, Cold Spring Harbor Perspectives in Biology, 1 (2009), a002022.

    [21]

    M. Lucia, C. B. Muratov and M. Novaga, Linear vs. nonlinear selection for the propagation speed of the solutions of scalar reaction-diffusion equations invading an unstable equilibrium, Commun. Pure Appl. Math., 57 (2004), 616-636.doi: 10.1002/cpa.20014.

    [22]

    A. Martinez-Arias and A. Stewart, "Molecular Principles of Animal Development," Oxford University Press, New York, 2002.

    [23]

    C. B. Muratov, P. V. Gordon and S. Y. Shvartsman, Self-similar dynamics of morphogen gradients, Phys. Rev. E, 84 (2011), 1-4. 041916.

    [24]

    L. Oswald, Isolated positive singularities for a nonlinear heat equation, Houston J. Math., 14 (1988), 543-572.

    [25]

    H. G. Othmer, K. Painter, D. Umulis and C. Xue, The intersection of theory and application in elucidating pattern formation in developmental biology, Math. Model. Nat. Phenom., 4 (2009), 3-82.doi: 10.1051/mmnp/20094401.

    [26]

    M. H. Protter and H. F. Weinberger, "Maximum Principles in Differential Equations," Springer-Verlag, New York, 1984.doi: 10.1007/978-1-4612-5282-5.

    [27]

    G. T. Reeves, C. B. Muratov, T. Schüpbach and S. Y. Shvartsman, Quantitative models of developmental pattern formation, Devel. Cell, 11 (2006), 289-300.

    [28]

    G. Sansone, "Equazioni Differenziali nel Campo Reale," 2. Nicola Zanichelli, Bologna, 1949. 2d ed.

    [29]

    L. Veron, A note on maximal solutions of nonlinear parabolic equations with absorption, arXiv:0906.0669v2 [math.AP], 2011.

    [30]

    O. Wartlick, A. Kicheva and M. Gonzalez-Gaitan, Morphogen gradient formation, Cold Spring Harbor Perspectives in Biology, 1 (2009), a001255.

    [31]

    C. E. Wayne, Invariant manifolds for parabolic partial differential equations on unbounded domains, Arch. Rational Mech. Anal., 138 (1997), 279-306.doi: 10.1007/s002050050042.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(85) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return